Texas, 2005

Hail in Texas, September 15, 2005

September 15, 2005 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 15, 7:55 PM CST, 3 minutes earlier.

Area forecast discussion, Sep 15, 7:55 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT THU SEP 15 2005

.UPDATE...
COLD FRONT...REINFORCED BY CONVECTIVE OUTFLOWS...CONTINUES TO
SURGE SOUTH ACROSS WEST CENTRAL TEXAS. STORMS OVER BROWN AND
COLEMAN COUNTIES DEVELOPED ALONG THE FRONT IN THE REALLY JUICY AIR
MASS THAT HAD BEEN UNTOUCHED BY THE CONVECTION THAT DEVELOPED LATE
THIS AFTERNOON ACROSS THE CONCHO VALLEY. ALL ACTIVITY SHOULD
LINGER A FEW MORE HOURS BEFORE AIR MASS BEGINS TO STABILIZE.

&&

.PREV DISCUSSION... (ISSUED 633 PM CDT THU SEP 15 2005)

AVIATION...
CLUSTER OF SHOWERS AND STORMS HAS DEVELOPED ALONG AN OLD OUTFLOW
BOUNDARY NEAR SJT OVER THE LAST HOUR. THIS ACTIVITY SHOULD SHIFT
EAST AND NORTHEAST NEAR OR ACROSS THE AIRPORT THROUGH 02Z. COLD
FRONT HAS MADE IT THROUGH ABI...WITH THUNDERSTORM CHANCES
DIMINISHING AS THE FRONT MOVES FARTHER SOUTH.

POST FRONTAL LOW CLOUDS WILL DEVELOP ACROSS WEST CENTRAL TEXAS
TOWARDS SUNRISE...DROPPING CEILINGS INTO THE MVFR CATEGORY. THESE
LOW CLOUDS WILL LIKELY PERSIST THROUGH A GOOD PART OF THE MORNING
BEFORE BURNING OFF.

PREV DISCUSSION... (ISSUED 619 PM CDT THU SEP 15 2005)

UPDATE...
QUICK UPDATE TO BOOST POPS ACROSS THE CENTRAL AND EASTERN CONCHO
VALLEY FOR THE NEXT FEW HOURS. CLUSTER OF SHOWERS AND
THUNDERSTORMS HAVING DEVELOPED WITHIN THE LAST HOUR BETWEEN SAN
ANGELO AND ELDORADO...SHIFTING OFF TO THE EAST AND NORTHEAST.

PREV DISCUSSION... (ISSUED 340 PM CDT THU SEP 15 2005)
COLD FRONT...EXTENDING FROM THE ARKLATEX REGION WESTWARD ALONG
INTERSTATE 20 INTO WEST TEXAS AT MID-AFTERNOON...IS PROGRESSING
SLOWLY SOUTHWARD. THUNDERSTORMS ARE OCCURRING ALONG AND JUST
BEHIND THIS FRONT ACROSS NORTH TEXAS. SOME BACKBUILDING IS
OCCURRING TOWARD THE EASTERN BIG COUNTRY. CARRYING 20-40 POPS
ACROSS EASTERN HALF OF WEST CENTRAL TEXAS THIS EVENING INTO
TONIGHT WITH THE BEST CHANCE FOR SCATTERED STORMS IN THE HEARTLAND
COUNTIES. THE VERTICAL SHEAR IS LESS FAVORABLE THAN YESTERDAY
ACROSS OUR REGION AND SOME CAPPING STILL EXISTS. BUT A FEW STRONG
TO MARGINALLY SEVERE STORMS WITH LOCALLY HEAVY RAIN WILL BE
POSSIBLE IF DEVELOPMENT OCCURS. CARRYING A LINGERING SLIGHT CHANCE
POP IN OUR SOUTHEASTERN COUNTIES FRIDAY...WHERE SUFFICIENT
MOISTURE...INSTABILITY AND TRAILING PORTION OF REMNANT SURFACE
BOUNDARY WILL RESIDE.

TEMPERATURES WILL BE MODIFIED BY A FEW DEGREES ACROSS MOST OF OUR
AREA NORTH OF INTERSTATE 10 FRIDAY...WITH PARTLY CLOUDY SKIES.
SURFACE HIGH PRESSURE RIDGE WILL ON FRIDAY WILL EXTEND FROM THE
GREAT LAKES SOUTHWESTWARD TO THE RED RIVER VALLEY.

A MID- AND UPPER-LEVEL HIGH IS PROGGED TO BUILD ACROSS TEXAS OVER
THE WEEKEND. THE GFS MODEL HAS THIS HIGH CENTERED OVER EAST TEXAS
EARLY NEXT WEEK...THEN RETROGRADES IT WESTWARD OVER WEST CENTRAL
TEXAS BY THE MIDDLE OF NEXT WEEK. THIS SPELLS A HOT AND DRY
PATTERN FOR OUR REGION WITH TEMPERATURES 5-10 DEGREES ABOVE NORMAL
FOR THIS PART OF SEPTEMBER. ANTICIPATE FEWER CLOUDS WITH A
GRADUALLY DRYING AIRMASS. THIS SHOULD ALSO FACILITATE A LITTLE
LARGER DIURNAL SWING IN TEMPERATURES. CARRYING TEMPERATURES
SLIGHTLY ABOVE GUIDANCE ON DAYS 6-7...AS THE MEX GUIDANCE APPEARS
TO BE TRENDING TOO QUICKLY BACK TOWARD CLIMATOLOGY (GIVEN POSITION
OF THE UPPER LEVEL HIGH ALMOST OVERHEAD).

SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/07
Hazardous weather outlook, Sep 15, 1:09 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
209 PM CDT THU SEP 15 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
209 PM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER WEST CENTRAL TEXAS...ALONG AND NORTH OF A LINE FROM
OZONA TO ELDORADO TO JUNCTION. A COLD FRONT WILL CONTINUE TO MOVE
SLOWLY SOUTHWARD ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND
EVENING. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS
AFTERNOON...THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT. WITH RELATIVELY STRONG WIND SHEAR...A FEW STORMS COULD
REACH SEVERE LIMITS...MAINLY OVER THE EASTERN BIG
COUNTRY...HEARTLAND AND EASTERN CONCHO VALLEY. THE MAIN THREATS
FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Sep 15, 5:00 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
600 PM CDT THU SEP 15 2005

TXZ072-077-160000-

SCHLEICHER TX-TOM GREEN TX-
600 PM CDT THU SEP 15 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT FOR TOM GREEN
AND SCHLEICHER COUNTIES...

AT 557 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER CHRISTOVAL...OR ABOUT 19 MILES
SOUTH OF SAN ANGELO...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  SOUTHEASTERN TOM GREEN AND NORTHEASTERN SCHLEICHER COUNTIES.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

10
Special weather statement, Sep 15, 6:16 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
716 PM CDT THU SEP 15 2005

TXZ077-078-168-169-160115-

KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX-
716 PM CDT THU SEP 15 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR
SCHLEICHER...MENARD...KIMBLE AND SUTTON COUNTIES...

AT 711 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES WEST OF FORT MCKAVETT...OR
ABOUT 22 MILES WEST OF MENARD...MOVING SOUTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 720 PM CDT
  CLEO AND THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 805 PM
  CDT
  US-83 NEAR THE KIMBLE-MENARD COUNTY LINE BY 810 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

10
Special weather statement, Sep 15, 7:08 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
808 PM CDT THU SEP 15 2005

TXZ139-140-160200-
BROWN TX-COLEMAN TX-
808 PM CDT THU SEP 15 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR COLEMAN
AND BROWN COUNTIES...

AT 806 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR NEAR BANGS IN WESTERN BROWN
COUNTY...AND NEAR VOSS IN WESTERN COLEMAN COUNTY...MOVING EAST
SOUTHEAST AT 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS OF 40 TO 45 MPH AND
PEA SIZE HAIL. THE STORM NEAR BANGS WILL APPROACH BROWNWOOD BY 830
PM...WHILE THE STORM NEAR VOSS APPROACHES THE ROCKWOOD COMMUNITY BY
845 PM.

RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The radar

The San Angelo radar (KSJT), 105 km away, was scanning. The volume nearest the first event began at 01:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCulloch

When
September 15, 7:58 PM CST
Where
McCulloch County, Fife
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.400, -99.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475730.